I am so sorry that your pain is this hard. And your right, LDN should not be used with narcotic pain meds. The reason is that naltrexone is bloking the opioid receptors for a few hours after taking LDN, and if you use the narcotic pain medicine during these hours, your pain will not be reduced.
If you still want to try LDN, as this medicine is without any long termin side effects, you could consider to use pain meds without any narcotic substances either during the entire day or during the hours when you take your LDN.
Low Dose Naltrexone is so worth a try for many of us Crohnies. It's just giving a few side effects intially, and these side effects are mild, and lasting for a few weeks. One of the typical side effects, affecting 20 % of the users during the first week are sleep disturbances. Some people get insomnia and some get more tired than before. Now I have learned that tiredness may occur if you upping your dose too soon, so it's good to start slow, and gradually during a few weeks ----> first months increase the dose to a tolerable level, all depending how sensitive you are to medicinces. Having insomnia, or difficulty falling asleep is often helped by using melatonin or a mild sleep aid.
Anyway,remember, it's just one of five that is getting these mild side effects, and during the first weeks only.
You can also take your LDN earlier in the day, you don't have to take it in the evening as the advocates at yahoo first suggested. At yahoo there is a group supporting us using LDN, a LDN and IBD group. Anyone wanting more info could register as a member and get great advices and help from Crohns patients that have used LDN for years.
More LDN info: for doctors
Post Edited (BeeSting) : 7/23/2011 3:44:00 PM (GMT-6)